Author Topic: Rituximab/Rituxan - How should I expect to feel after infusions?  (Read 2621 times)

Patty

  • Sr. Member
  • ****
  • Posts: 355
Hi Everyone,
Yesterday my doctor said I need to either have Cytoxan infusions again or I could try Rituximab. I am going with the Rituximab. I know about the potential infusion reaction problems, but am interested in how I will feel in the week or two after the infusion.
Patty
Sjogren's, Vasculitis,  IC, Hashimoto's Thyroiditis, Raynauds, Peripheral Neuropathy

gurs

  • Hero Member
  • *****
  • Posts: 2333
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #1 on: March 02, 2012, 12:39:24 PM »
I usually feel  ok right after, and for a day after the IV..then...get super fatigued when the steriods wear off...usually last for weeks.

Gursie
50 years old.Primary SS, Lupus, Raynauds, POTS, Hormone issues from Hyster-menopause, systemic candida,osteoporosis,Gastroparesis, chronic neuropathy, migraines, sinus/dental issues. selective immune def/low t-cells.
Prednisone & medrol , plaquenil, diflucan, bio-estrogen creams,many supplements

harrigan

  • Hero Member
  • *****
  • Posts: 916
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #2 on: March 02, 2012, 03:57:36 PM »
I was very dizzy and disorientated for several days afterwards.  No chance of driving or getting back to work straight away.  It took me about 2 weeks to feel a bit better, so I think be prepared for a couple of weeks of feeling under the weather.

Hope it goes well for you xx Ailsa
Female, 54
Diagnosed with Sjogrens March 09; Rheumatoid Arthritis February 2010
Meds: abatacept, Methotrexate injections , Folic Acid, Amitriptyline, Ozepramole, Tramacet, Glandosane & Viscotears.

Patty

  • Sr. Member
  • ****
  • Posts: 355
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #3 on: March 02, 2012, 09:01:40 PM »
Thank you, that will help me be more prepared. The dr went over the infusion risks with me but I forgot to ask her what to expect afterward. My mom usually comes to visit in the spring and I don't want her to come down to sit around watching me sleep. I struggle with fatigue anyway, so looks like I may be having a very long nap.   ;)
Patty
Sjogren's, Vasculitis,  IC, Hashimoto's Thyroiditis, Raynauds, Peripheral Neuropathy

gurs

  • Hero Member
  • *****
  • Posts: 2333
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #4 on: March 03, 2012, 06:37:01 AM »
Patty,

There have been many discussions on the prep etc for this infusion...I will mention it again incase you missed them. I have had around 6 or 7 of these over the last 5 years and have different experiences and outcomes.
The pre-meds are important...the Benedryl, tylenol, and Medrol IV of course.....but, the most important thing to me anyways is that they run
this thing "SLOW" as possible...its makes a HUGE diffference. If the IV is supposed to run 4 hours, have your doc double your time....
I was usually there for 8-9 hours....also, my doc has a saline drip running through the entire time..will help with hydration.
Make sure your doc has this all on your order, or they wont follow it. I also believe I took some motrin during the IV because I was getting nasty headache...

As long as they go slow....when it speeds up, you will feel it...tell them to slow it down...hopefully, they have a nice recliner and TV.

Good luck

Gursie
« Last Edit: March 03, 2012, 07:53:00 AM by gurs »
50 years old.Primary SS, Lupus, Raynauds, POTS, Hormone issues from Hyster-menopause, systemic candida,osteoporosis,Gastroparesis, chronic neuropathy, migraines, sinus/dental issues. selective immune def/low t-cells.
Prednisone & medrol , plaquenil, diflucan, bio-estrogen creams,many supplements

Patty

  • Sr. Member
  • ****
  • Posts: 355
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #5 on: March 03, 2012, 07:50:52 AM »
Thank you Gursie. The infusion nurse will be calling me this week to set it up and I will talk to her about the speed of the infusion, hydration and the other meds. Knowing this will be a big help. Thanks again!
Sjogren's, Vasculitis,  IC, Hashimoto's Thyroiditis, Raynauds, Peripheral Neuropathy

gurs

  • Hero Member
  • *****
  • Posts: 2333
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #6 on: March 03, 2012, 07:54:34 AM »
Hope all goes well for you..please keep us updated.

Gursie
50 years old.Primary SS, Lupus, Raynauds, POTS, Hormone issues from Hyster-menopause, systemic candida,osteoporosis,Gastroparesis, chronic neuropathy, migraines, sinus/dental issues. selective immune def/low t-cells.
Prednisone & medrol , plaquenil, diflucan, bio-estrogen creams,many supplements

Daisy1234

  • Guest
Re: Rituximab/Rituxan - How should I expect to feel after infusions?
« Reply #7 on: March 03, 2012, 02:27:44 PM »
Patty, because of the dryness, I always have my Benadryl dose given to me in an 100ml IV as well as an additional saline IV (1000ml) with the Rituxan.   I won't comment on how Rituxan affects me because my Sjs is quite severe and I have other health issues which makes my reactions stronger. 

Just know that each person reacts differently though, and some feel very little side-effects, so I hope that is the case with you.  If this will be your very first Rituxan infusion, the nurses should be using the slowest drip possible so that they can monitor your reaction to it and taking your vitals very frequently.  Make sure that they are aware that you've never had Rituxan before if that is the case.

Daisy